Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Canonical reduction of self-dual Yang-Mills equations to Fitzhugh-Nagumo equation and exact solutions
Authors

S. M. Sayed
G. M. Gharib
Journal / Anthology

CHAOS SOLITONS & FRACTALS
Year: 2009
Volume: 39
Issue: 2
Page range: 492-498
Description

The (constrained) canonical reduction of four-dimensional self-dual Yang-Mills theory to two-dimensional Fitzhugh-Nagumo and the real Newell-Whitehead equations are considered. On the other hand, other methods and transformations are developed to obtain exact solutions for the original two-dimensional Fitzhugh-Nagumo and Newell-Whitehead equations. The corresponding gauge potential A(mu) and the gauge field strengths F-mu nu are also obtained. New explicit and exact traveling wave and solitary solutions (for Fitzhugh-Nagumo and Newell-Whitehead equations) are obtained by using an improved sine-cosine method and the Wu's elimination method with the aid of Mathematica.
Subject

*Mathematics
Keywords

Fitzhugh-Nagumo equation, Canonical reduction